MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC KIT: 16 GA X 8"; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC KIT: 16 GA X 8"; CATHETER PERCUTANEOUS
Model Number IPN030000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "when the user inserted a catheter over needle with a syringe from the inguinal region, the air was aspirated.Therefore, it was removed and a new kit was opened instead." no patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one introducer catheter and lidstock for evaluation.After the sample failed functional testing, the proximal end of the catheter body was microscopically examined.A small flap of extrusion was detected, which led to an adjacent hole.The flap was along the seam of the hub.The total length of the returned introducer catheter body measured to be 2.52" which is within specifications of 2.458-2.528" per product drawing.The returned sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs the user, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the returned introducer catheter was used to flush and aspirate water with a lab inventory syringe.Leakage was observed adjacent to the hub.A device history record review was performed with no relevant findings.The ifu provided with this kit cautions the user, "do not reinsert needle into introducer catheter (where provided) to reduce risk of catheter embolus." the customer report of a catheter leak was confirmed by functional testing of the returned introducer catheter.A small flap of extrusion was found adjacent to the hub, which led to a small hole.Based on this finding, manufacturing likely caused or contributed to this event.A non-conformance request has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW CVC KIT: 16 GA X 8"
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11757782
Report Number3006425876-2021-00383
Device Sequence Number11561396
Product Code DQY
UDI-Device Identifier00801902101914
UDI-Public00801902101914
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2023
Device Model NumberIPN030000
Device Catalogue NumberAK-04301-J
Device Lot Number71F19J1462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1